MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REDAPT FULLY POROUS SHELL 58MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. REDAPT FULLY POROUS SHELL 58MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 71354234
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Pain (1994)
Date of Event 02/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
(b)(6).It was reported that after a revision surgery to a tha was performed on (b)(6) 2018, the plaintiff experienced left hip pain.A ct scan was performed on (b)(6) 2018, and 1-2 mm acetabular protrusion on the left hip, subtle 1 mm fracture along the inner pelvic brim adjacent to the acetabular implant, and some irregularity of the acetabular rim implant were found.It is unknown if or how these findings were treated.Additional information is unknown.Patient outcome is unknown.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, with the limited information provided, the clinical root cause of the irregularity, protrusion, and fractures adjacent to the acetabular component cannot be confirmed.Procedural variance cannot be ruled out.The patient impact beyond that which has already been reported cannot be determined.No further clinical assessment can be rendered at this time.Should any additional, relevant clinical information be provided, the complaint would be re-assessed.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Factors and/or some potential probable causes that could contribute to the reported event have been identified as overuse or excessive pressure on the joint, injury, procedural variance and/or patient condition.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
REDAPT FULLY POROUS SHELL 58MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12720602
Report Number1020279-2021-07730
Device Sequence Number4027501
Product Code LPH
UDI-Device Identifier00885556321447
UDI-Public00885556321447
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K150790
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71354234
Device Catalogue Number71354234
Device Lot Number17AM13846
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2021
Supplement Date Received by Manufacturer11/23/2021
Initial Report FDA Received Date10/29/2021
Supplement Report FDA Received Date11/24/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/19/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71339152-R3 CONST 52MM; 71342204-OXINIUM FEM HD 12/14 22 MM +4; 75018403-POLARSTEM COLLAR STD. TI/HA 3; 71339152-R3 CONST 52MM; 71342204-OXINIUM FEM HD 12/14 22 MM +4; 75018403-POLARSTEM COLLAR STD. TI/HA 3
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age62 YR
Patient SexFemale